Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 30, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 27, 2025, 6:33 PM MDT for Cherry County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2025, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 27, 2025, 7:00 PM MDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Cherry County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:33 PM MDT | TORNADO | 14 Se Merritt Reservoir, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
972 WFUS53 KLBF 280033 TORLBF NEC031-280100- /O.NEW.KLBF.TO.W.0030.250728T0033Z-250728T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service North Platte NE 733 PM CDT Sun Jul 27 2025 The National Weather Service in North Platte has issued a * Tornado Warning for... East central Cherry County in north central Nebraska... * Until 800 PM CDT. * At 732 PM CDT, a confirmed tornado was located over Valentine National Wildlife Refuge, or 25 miles south of Valentine, moving east at 20 mph. HAZARD...Tornado. SOURCE...Weather spotters confirmed tornado. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * This tornadic thunderstorm will remain over mainly rural areas of east central Cherry County. This includes Highway 83 between mile markers 182 and 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in North Platte. && LAT...LON 4247 10073 4253 10073 4257 10037 4242 10037 TIME...MOT...LOC 0032Z 267DEG 18KT 4251 10063 TORNADO...OBSERVED MAX HAIL SIZE...<.75 IN $$ NMJ
2 follow-up statements
487 WWUS53 KLBF 280050 SVSLBF Severe Weather Statement National Weather Service North Platte NE 750 PM CDT Sun Jul 27 2025 NEC031-280100- /O.CON.KLBF.TO.W.0030.000000T0000Z-250728T0100Z/ Cherry NE- 750 PM CDT Sun Jul 27 2025 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN CHERRY COUNTY... At 750 PM CDT, a severe thunderstorm capable of producing a tornado was located near Valentine National Wildlife Refuge, or 27 miles south of Valentine, moving southeast at 20 mph. HAZARD...TORNADO. SOURCE...Radar indicated rotation. IMPACT...Expect damage to mobile homes, roofs, and vehicles. This tornadic thunderstorm will remain over mainly rural areas of eastern Cherry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. If a tornado or other severe weather is spotted, report it to the National Weather Service or your local nearest law enforcement agency who will send your report. This act may save lives of others in the path of dangerous weather. && LAT...LON 4251 10068 4252 10055 4245 10055 4246 10069 TIME...MOT...LOC 0050Z 314DEG 17KT 4247 10058 TORNADO...RADAR INDICATED MAX HAIL SIZE...<.75 IN $$ NMJ
358 WWUS53 KLBF 280059 SVSLBF Severe Weather Statement National Weather Service North Platte NE 759 PM CDT Sun Jul 27 2025 NEC031-280109- /O.EXP.KLBF.TO.W.0030.000000T0000Z-250728T0100Z/ Cherry NE- 759 PM CDT Sun Jul 27 2025 ...THE TORNADO WARNING FOR EASTERN CHERRY COUNTY WILL EXPIRE AT 800 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service North Platte. LAT...LON 4251 10068 4252 10055 4245 10055 4246 10069 TIME...MOT...LOC 0059Z 267DEG 18KT 4247 10054 $$ NMJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 27, 6:02 PM MDT, 31 minutes earlier. Its key messages:
- A Marginal Risk (Level 1 of 5) for severe weather this evening across eastern Cherry County east to O'Neill. The greatest threat will be damaging winds.
- The combination of hot temperatures and high humidity will lead to dangerous heat indices into this evening and again Monday afternoon and early evening. Extreme Heat Warnings and Heat Advisories are in n effect for much of western and north central Nebraska.
- A Marginal Risk (Level 1 of 5) for severe weather late Monday afternoon and evening across northern Nebraska and Tuesday afternoon into Tuesday night across the entire area.
- An active weather pattern Tuesday through Sunday, with daily chances for rain and thunderstorms. Locally heavy rainfall is possible Tuesday night through Thursday night. Highs will cool into the 70s Wednesday through Friday.
Area forecast discussion, Jul 27, 6:02 PM MDT, 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 702 PM CDT Sun Jul 27 2025 .KEY MESSAGES... - A Marginal Risk (Level 1 of 5) for severe weather this evening across eastern Cherry County east to O'Neill. The greatest threat will be damaging winds. - The combination of hot temperatures and high humidity will lead to dangerous heat indices into this evening and again Monday afternoon and early evening. Extreme Heat Warnings and Heat Advisories are in n effect for much of western and north central Nebraska. - A Marginal Risk (Level 1 of 5) for severe weather late Monday afternoon and evening across northern Nebraska and Tuesday afternoon into Tuesday night across the entire area. - An active weather pattern Tuesday through Sunday, with daily chances for rain and thunderstorms. Locally heavy rainfall is possible Tuesday night through Thursday night. Highs will cool into the 70s Wednesday through Friday. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 251 PM CDT Sun Jul 27 2025 Hot and humid conditions into early evening. An Extreme Heat Warning and Heat Advisory remains in effect. A surface trough extending across the western Sandhills will be a focus for isolated thunderstorms this evening. The main focus will be across eastern Cherry County east toward O'Neill, where SBCAPEs from 4000-5000 j/KG exists with effective shear of 35kts. Any storms could produce damaging wind gusts. Another location for isolated storms is across portions of southwest Nebraska. Recent runs of the HRRR show development across Hayes into Lincoln County. Relief from the heat tonight, as overnight lows fall into the mid 60s to near 70. Another dangerously hot day Monday, as temperatures in the upper 90s to low 100s. with parts of southwest Nebraska possibly reaching 105. The heat combined with humidity will result in dangerous heat index values across much the area. The Extreme Heat Warning remains in place for Monday in the same area as today, where again heat index values of 105 or higher is expected. A Heat Advisory also in effect again for areas east of a Valentine through Ogallala line. By late Monday afternoon, a surface trough will again become a focus for isolated thunderstorm development. The 12Z HREF supports development across central portions of the forecast area, east and west of Highway 83. Chance POPS Monday night across north central Nebraska as a cold front moves into northern Nebraska overnight. A few of these storms could be strong, especially near and north of Highway 20. A cold front will drop into the northwest Sandhills after midnight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 251 PM CDT Sun Jul 27 2025 The cold front will advance into southwest and central Nebraska by late Tuesday afternoon, bringing relief from the heat across the north. Southwest Nebraska will still reach the low to mid 90s however. An active weather pattern begins Tuesday and lasts through Friday. A large upper trough centered over Hudson Bay will slowly move east, as the upper trough to our north and upper ridge to our south interact with a frontal boundary dropping slowly southward Tuesday night through Thursday. This will bring likely to categorical POPs Tuesday night with chance to likely POPS into Wednesday night, followed by chance POPS Thursday into Friday. The 12Z GFS and ECMWF ensembles both indicate widespread rainfall, with the 7-day anomaly around a half inch above normal. Given the high PWATs expected, heavy rainfall at times could lead to localized flooding. WPC has a Marginal Risk for excessive rainfall for the region, including a Slight Risk across portions o the area Tuesday night through Thursday night. Highs cool into the mid 70s to low 80s Wednesday and the mid 70s Thursday and Friday, with easterly winds and considerable cloudiness each day. Highs slightly warmer by next Saturday in the mid 70s to low 80s, and back into the 80s next Sunday. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 701 PM CDT Sun Jul 27 2025 VFR conditions are expected through the forecast period. Main concern will revolve around the threat for evening thunderstorms, primarily at VTN. Currently, convection is developing south of the terminal and expected to lift north and east. Confidence in impacts at the terminal are low so will cover with a VCTS for now and monitor trends. Convection potential for Monday should occur just beyond the end of the valid period therefore no mention is made at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005-006-008-009-025>027-036>038-057>059-069>071. Heat Advisory from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday for NEZ005-006-008-009-025>027-036>038-057>059-069>071. Extreme Heat Warning until 8 PM CDT this evening for NEZ007- 010-028-029. Extreme Heat Warning from noon to 8 PM CDT Monday for NEZ007- 010-028-029. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...NMJ
Hazardous weather outlook, Jul 27, 2:31 PM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 331 PM CDT Sun Jul 27 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 331 PM CDT Sun Jul 27 2025 /231 PM MDT Sun Jul 27 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Dangerously hot and humid conditions are expected across much of western and north central Nebraska into this evening. An Extreme Heat Warning and Heat Advisory is in effect for portions of western and north central Nebraska, where heat index values from around 100 to in excess of 105 are expected. A few strong thunderstorms are possible, mainly across north central Nebraska this evening. Damaging winds is the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerously hot and humid conditions continue on Monday across much of western and north central Nebraska. Heat Advisories and Extreme Heat Warnings remain in effect. Isolated strong to severe thunderstorms are possible Monday afternoon and evening, primarily across north central Nebraska. Thunderstorms chances increase Tuesday night through Thursday night. Heavy rainfall will be the main concern, with strong to severe storms possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 27, 4:18 PM MDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
518 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Extreme Heat 3 SSW Merna 41.45N 99.78W
07/27/2025 M109 F Custer NE Mesonet
Mesonet station NB044 Merna 2SW.
0325 PM Extreme Heat 1 WNW Grant 40.85N 101.73W
07/27/2025 M106 F Perkins NE Mesonet
Mesonet station 2639D Grant.
0335 PM Extreme Heat 8 NNE Grant 40.95N 101.68W
07/27/2025 M106 F Perkins NE Mesonet
Mesonet station 6509D Grant 7NNE.
0345 PM Extreme Heat 5 ESE Keystone 41.19N 101.49W
07/27/2025 M106 F Keith NE Mesonet
Mesonet station EW7246 Keystone.
0335 PM Extreme Heat 2 WNW Oneill 42.47N 98.68W
07/27/2025 M104 F Holt NE AWOS
AWOS station KONL O''Neill Airport.
0352 PM Extreme Heat 1 S Valentine 42.86N 100.55W
07/27/2025 M104 F Cherry NE ASOS
ASOS station KVTN Valentine Airport.
0245 PM Extreme Heat 3 N Hayes Center 40.55N 101.03W
07/27/2025 M103 F Hayes NE Mesonet
Mesonet station NB030 Hayes Center 3N.
0345 PM Extreme Heat 8 NW Rose 42.24N 99.66W
07/27/2025 M103 F Rock NE Mesonet
Mesonet station NB041 Long Pine 20S.
0345 PM Extreme Heat 3 S North Platte 41.09N 100.77W
07/27/2025 M102 F Lincoln NE Mesonet
Mesonet station NB068 North Platte 3S.
0346 PM Extreme Heat 1 SSE Wellfleet 40.74N 100.72W
07/27/2025 M102 F Lincoln NE Mesonet
Mesonet station NE059 Medicine Creek.
0314 PM Extreme Heat 14 NNE Brownlee 42.48N 100.52W
07/27/2025 M101 F Cherry NE Mesonet
Mesonet station VRFN1 Valentine 27S.
0330 PM Extreme Heat 1 ENE Dickens 40.83N 100.98W
07/27/2025 M101 F Lincoln NE Mesonet
Mesonet station NB079 Dickens 1NE.
0335 PM Extreme Heat 3 E Johnstown 42.58N 100.00W
07/27/2025 M101 F Brown NE AWOS
AWOS station KANW Ainsworth Airport.
0353 PM Extreme Heat 5 E North Platte 41.12N 100.67W
07/27/2025 M101 F Lincoln NE ASOS
ASOS station KLBF North Platte Airport.
0215 PM Extreme Heat 3 WSW Ogallala 41.12N 101.77W
07/27/2025 M100 F Keith NE AWOS
AWOS station KOGA Ogallala Airport.
0335 PM Extreme Heat 1 S Thedford 41.96N 100.57W
07/27/2025 M100 F Thomas NE AWOS
AWOS station KTIF Thedford Airport.
0349 PM Extreme Heat 13 WNW Merritt Reservoi 42.69N 101.13W
07/27/2025 M100 F Cherry NE Mesonet
Mesonet station MKVN1 Mckelvie.
&&Special weather statement, Jul 27, 5:56 PM MDT, 37 minutes before
Special Weather Statement National Weather Service North Platte NE 656 PM CDT Sun Jul 27 2025 NEZ005-094-280100- Eastern Cherry NE-Western Cherry NE- 656 PM CDT Sun Jul 27 2025 ...Brief Landspout Tornadoes Possible... At 656 PM CDT, conditions are becoming favorable for the development of landspout tornadoes in and close to the highlighted area. However, at this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Big Alkali Lake State Wildlife Management Area. This includes Highway 97 near mile marker 111. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in North Platte. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 4247 10086 4258 10089 4269 10060 4256 10055
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 25 min |
| Jul 27, 6:58 PM MDT | Special Weather Statement | LBF | Cherry | 62 min |
| Jul 28, 3:50 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 28, 4:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 40 min |
| Jul 28, 4:17 PM MDT | Special Weather Statement | LBF | Grant | 43 min |
| Jul 28, 4:23 PM MDT | Special Weather Statement | LBF | Grant | 37 min |
| Jul 28, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 38 min |
| Jul 28, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 49 min |
| Jul 28, 4:47 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 28, 5:12 PM MDT | Special Weather Statement | LBF | Arthur | 48 min |
| Jul 28, 5:17 PM MDT | Tornado Warning | LBF | Boyd | 42 min |
| Jul 28, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 53 min |
| Jul 28, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.